Home » Frequently asked Questions on Health » Why am I unable to assert myself?

Why am I unable to assert myself?

Q: I am a senior level executive. Of late, I have developed a habit of constantly thinking of something or the other. Secondly, I have also become fearful of reactions by others as a result of which I have become slightly timid. I cannot speak assertively when I am supposed to be assertive. An element of compromise has developed in me. Thirdly, if someone talks aggressively or if at all I start reacting in a similar way, I get palpitations and trembling and I feel I will lose my balance. I am also fearful of something unknown. If someone argues with me, I cannot react beyond a limit. I also feel scared of the reactions of my wife and daughter and I cannot be assertive with them. When I consulted doctor, he told me that the symptoms are akin to that of anxiety, panic disorder, emotional disturbance and OCD. He suggested XET CR 12.5. He explained to me that certain chemical imbalance causes such symptoms and these are reversible. I am hypertensive and on Amlopress AT Twice: Telma H once Folvite 5 mg Attorva 10 mg Ecosprin 75 mg. Kindly guide me. Please assist me.

A:It seems that all these symptoms have emerged over the past couple of months which are in sharp contrast to your previous self. We call this illness generalized anxiety disorder (GAD), in which there is free floating anxiety, panic attempts, anticipatory anxiety, feeling of loss of control, being on edge most of the time. More than 75 % of the patients will also experience positive depressive symptoms, like you do. Xet (Paraoxetine) is a good medicine, like many other. We need to gradually build up the dosage of any medication so that it takes care of the symptoms and at the same time for you to tolerate it well. Once you are doing well on any particular medication we need to continue that for more than one year. All these medications can safely be given with all other medications i.e., antihypertensive. Combination of psychotherapy and relaxation exercise always helps in this condition.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------